Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS Mobile, AL

April 26, 2025Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2025, 3:30 PM CDT for Mobile County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2025, 3:30 PM CDT (20:30 UTC)
Expired
Apr 26, 2025, 4:02 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WUUS54 KMOB 262030
SVRMOB
ALC097-262115-
/O.NEW.KMOB.SV.W.0053.250426T2030Z-250426T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
330 PM CDT Sat Apr 26 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Mobile County in southwestern Alabama...

* Until 415 PM CDT.

* At 330 PM CDT, a severe thunderstorm was located over I65 And AL
  158, or over Saraland, and is nearly stationary.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Prichard, I65 And I165, I65 And AL 158, Chickasaw, Saraland, and
  Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3089 8813 3085 8801 3070 8807 3080 8824
TIME...MOT...LOC 2030Z 029DEG 4KT 3082 8811 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
539 
WWUS54 KMOB 262102
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
402 PM CDT Sat Apr 26 2025

ALC097-262112-
/O.CAN.KMOB.SV.W.0053.000000T0000Z-250426T2115Z/
Mobile AL-
402 PM CDT Sat Apr 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3089 8813 3085 8801 3070 8807 3080 8824
TIME...MOT...LOC 2059Z 029DEG 4KT 3079 8813 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:14 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Apr 26, 7:14 AM CDT, 8 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
714 AM CDT Sat Apr 26 2025

...New Aviation...

.DISCUSSION...
Issued at 351 AM CDT Sat Apr 26 2025

Now through Sunday night...

Upper level heights will start to increase today as an upper
ridge over the southern plains builds northeast. This will
maintain mostly dry conditions as increasing subsidence prevents
more than just isolated showers across the area. Patchy to areas
of dense fog will be possible each night. The fog will dissipate
by around 9am each morning. Temperatures will continue to run
above normal with highs in the mid and upper 80s away from the
coast today. Low 90s will be possible inland on Sunday. Lows will
range from the low 60s inland to mid/upper 60s near the coast. A
moderate risk of rip currents today becomes low on Sunday. /13

Monday through Friday...

An upper ridge will dominate the southeast states through
Wednesday, leading to dry and continued above normal temps. Highs
will be in the mid and upper 80s with low 90s well inland. The
ridge breaks down late in the week as a shortwave moves across the
midwestern states. This will send a weak cold front toward the
area, leading to increasing rain chances and lower temps Thursday
and Friday. /13

&&

.AVIATION...
(12Z TAFS)
Issued at 713 AM CDT Sat Apr 26 2025

Patchy fog will dissipate this morning with VFR conditions
prevailing through the evening hours. Patchy dense fog will return
tonight into Sunday morning. /13

&&

.MARINE...
Issued at 351 AM CDT Sat Apr 26 2025

A generally light diurnal flow will persist through
Monday with an offshore flow developing at night and an onshore
flow developing during the day. A light to occasionally moderate
onshore flow will develop Tuesday and continue into Wednesday. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      87  66  88  63  87  66  87  66 /  10  10  10   0   0   0   0   0
Pensacola   84  68  85  66  84  68  83  69 /  10   0  10   0  10   0   0   0
Destin      82  69  84  70  83  70  83  71 /  10   0  10   0  10   0  10   0
Evergreen   88  62  91  61  91  62  90  62 /  10   0  20   0  10   0  10   0
Waynesboro  87  63  89  62  91  62  90  63 /  10  10  20   0  10   0   0   0
Camden      85  62  87  63  89  63  89  62 /  10   0  10   0  10   0   0   0
Crestview   89  63  91  62  90  61  88  62 /  20  10  10   0  10   0  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 9 AM CDT this morning for ALZ051-052-
     060.

FL...Dense Fog Advisory until 9 AM CDT this morning for FLZ203-205.

MS...Dense Fog Advisory until 9 AM CDT this morning for MSZ067-075-
     076.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 26, 3:15 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Sat Apr 26 2025

ALZ261-263-262115-
Mobile Central AL-Mobile Inland AL-
315 PM CDT Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
415 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
I65 And AL 158, or over Saraland. This storm was nearly stationary or
drifting slowly southwest.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, I65 And I165, I65 And AL 158, Semmes,
Chickasaw, Saraland, Downtown Mobile, and Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3077 8830 3091 8812 3085 8799 3064 8806
TIME...MOT...LOC 2014Z 033DEG 4KT 3084 8811

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

DS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:21 AM CDTDense Fog AdvisoryMOBChoctaw, Covington, Washington6 hr
Apr 26, 3:15 PM CDTSpecial Weather StatementMOBMobile60 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.